WIAS Preprint No. 267, (1996)

A Wavelet Algorithm for the Solution of a Singular Integral Equation over a Smooth Two-dimensional Manifold


  • Rathsfeld, Andreas
    ORCID: 0000-0002-2029-5761

2010 Mathematics Subject Classification

  • 45L10 65R20 65N38


  • singular integral equation, collocation, wavelet algorithm




In this paper we consider a piecewise bilinear collocation method for the solution of a singular integral equation over a smooth surface. Using a fixed set of parametrizations, we introduce special wavelet bases for the spaces of test and trial functions. The trial wavelets have two vanishing moments only if their supports do not intersect the lines belonging to the common boundary of two subsurfaces defined by different parameter representations. Nevertheless, analogously to well-known results on wavelet algorithms, the stiffness matrices with respect to these bases can be compressed to sparse matrices such that the iterative solution of the matrix equations becomes fast. Finally, we present a fast quadrature algorithm for the computation of the compressed stiffness matrix.

Appeared in

  • J. Integral Equations Appl., 10 (1998), No. 4, pp. 445-501

Download Documents